Alert archive / Wyoming / Flash Flood Warnings in 2014

Flash Flood Warning 27, NWS Cheyenne, WY

July 29, 2014Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Jul 29, 2014, 4:00 PM MDT for Albany County, Carbon County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2014, 4:00 PM MDT (22:00 UTC)
Expired
Jul 29, 2014, 7:00 PM MDT
In force
3 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 132 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WGUS55 KCYS 292200
FFWCYS
WYC001-007-300100-
/O.NEW.KCYS.FF.W.0027.140729T2200Z-140730T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MDT TUE JUL 29 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING...
  EAST CENTRAL CARBON COUNTY IN SOUTH CENTRAL WYOMING...

* UNTIL 700 PM MDT

* AT 356 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING   
  ACROSS THE WARNED AREA. AT 353 PM MDT...A SPOTTER 13 MILES NORTH   
  NORTHWEST OF ROCK RIVER REPORTED HEAVY RAIN WITH WATER COVERING    
  THE ROAD TO A DEPTH OF 8 TO 10 INCHES.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MEDICINE    
  BOW...HIGHWAY 30 SOUTHEAST OF MEDICINE BOW AND MARSHALL ROAD IN    
  WESTERN ALBANY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING WAS OCCURRING 13 MILES NORTH NORTHWEST OF ROCK RIVER 
WITH 8 TO 10 INCHES OF WATER COVERING THE ROAD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHEYENNE.

&&

LAT...LON 4197 10586 4175 10585 4176 10635 4196 10634

$$

RUBIN
2 follow-up statements
544 
WGUS75 KCYS 292318
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT TUE JUL 29 2014

WYC001-007-300100-
/O.CON.KCYS.FF.W.0027.000000T0000Z-140730T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARBON WY-ALBANY WY-
518 PM MDT TUE JUL 29 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL ALBANY AND EAST
CENTRAL CARBON COUNTIES UNTIL 700 PM MDT...

AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING MODERATE TO 
HEAVY RAIN...WITH THE HEAVIEST RAIN OVER AND NEAR MEDICINE BOW.

THESE STORMS WILL CONTINUE TO PRODUCE RAINFALL RATES OF 1 TO 1.5 
INCHES PER HOUR...ESPECIALLY IN AND NEAR MEDICINE BOW...AS WELL AS 
HIGHWAYS 487 AND 30/287 NEAR MEDICINE BOW.

DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAD FALLEN IN A 
TEN MILE WIDE AREA FROM 5 MILES NORTHWEST OF MEDICINE BOW...TO 8 
MILES SOUTHEAST OF MEDICINE BOW.

AT 353 PM MDT...A SPOTTER 13 MILES NORTH NORTHWEST OF ROCK RIVER 
REPORTED HEAVY RAIN...ALONG WITH 8 TO 10 INCHES OF WATER COVERING 
THE ROAD.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...

MEDICINE BOW.
HIGHWAY 487 NEAR MEDICINE BOW
HIGHWAY 30/287 NEAR MEDICINE BOW
EAST ALLEN LAKE
MARSHALL ROAD NORTHEAST OF MEDICINE BOW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE.

&&

LAT...LON 4197 10586 4175 10585 4176 10635 4196 10634

$$

RUBIN
388 
WGUS75 KCYS 300054
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT TUE JUL 29 2014

WYC001-007-300108-
/O.EXP.KCYS.FF.W.0027.000000T0000Z-140730T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARBON WY-ALBANY WY-
654 PM MDT TUE JUL 29 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL ALBANY AND
EAST CENTRAL CARBON COUNTIES WILL BE ALLOWED TO EXPIRE AT 700 PM
MDT...

AT 655 PM MDT...DOPPLER RADAR SHOWED NUMEROUS SHOWERS PRODUCING 
LIGHT TO MODERATE RAIN OVER THE FLASH FLOOD WARNING AREA. EXPECT 
RAINFALL AMOUNTS UP TO ONE HALF INCH PER HOUR.

NO ADDITIONAL REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED...THUS 
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 700 PM MDT.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4197 10586 4175 10585 4176 10635 4196 10634

$$

RUBIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:10 PM MDT, 50 minutes earlier.

Area forecast discussion, Jul 29, 3:10 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MDT TUE JUL 29 2014

.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)
ISSUED AT 200 PM MDT TUE JUL 29 2014

HEAVY RAIN EVENT JUST STARTING WITH CONVECTION DEVELOPING OVER
ALBANY COUNTY NEAR LARAMIE AND UP NEAR SHIRLEY BASIN AT NOON
TODAY. STORMS ARE VERY EFFICIENT RAIN PRODUCERS. PLEASE SEE HYDRO
SECTION BELOW. FORECAST CHALLENGES DEAL WITH TIMING/LOCATION OF
HEAVY RAINFALL THROUGH WEDNESDAY AFTERNOON.

CURRENTLY...WATER VAPOR SHOWING UPPER SHORTWAVE MOVING INTO
NORTHEASTERN UTAH THIS AFTERNOON. SURFACE ANALYSIS SHOWING
STATIONARY FRONT LAYING ACROSS SOUTHWESTERN WYOMING TO JUST NORTH
OF RAWLINS...THEN SOUTHEAST BY SARATOGA...INTO NORTHEASTERN
COLORADO. MOSAIC RADAR SHOWS MOST OF WESTERN WYOMING UNDER
WIDESPREAD RAIN WITH NORTHERN COLORADO FILLING IN THE PAST FEW
IMAGES. STORMS THAT HAVE DEVELOPED IN THE CWFA ARE VERY SLOW
MOVING...WITH A GENERAL WEST TO NORTHWEST MOVEMENT OF 5-10KTS OR
LESS.

GUIDANCE CONTINUES TO FILL IN OUR WESTERN COUNTIES WEST OF THE
LARAMIE RANGE THIS AFTERNOON...SPILLING OVER INTO THE EAST SLOPES
AFTER 22Z TODAY. PWATS HERE AT CHEYENNE CONTINUE TO CLIMB THIS
AFTERNOON...UP TO 1.36 INCHES BY MID EVENING. VERY SLOW MOVEMENT
ON CELLS..UNDER 10KTS THIS AFTERNOON AND EVENING.

VERY STRONG UPSLOPING WINDS THIS EVENING. GFS AND NAM SHOWING 20KT
AT 700MBS THIS EVENING. SO WE ARE GOING TO HAVE A PRETTY GOOD
UPSLOPING EVENT FOR AREAS EAST OF THE LARAMIE RANGE. THINK THAT WE
WILL SEE A FAIRLY WIDESPREAD STRATIFORM EVENT WITH MODERATE
RAIN...MAYBE SOME ISOLATED THUNDERSTORMS EMBEDDED IN THE STRATUS.
WENT AHEAD AND UPPED POPS AND CONTINUED HEAVY RAIN THROUGH
WEDNESDAY AFTERNOON.
STRONG SHORTWAVE MOVES THROUGH INTO COLORADO WEDNESDAY NIGHT WITH
RAIN ENDING FROM NORTH TO SOUTH. RAIN TO COME TO AN END BY
MIDNIGHT THURSDAY MORNING.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 310 PM MDT TUE JUL 29 2014

LONG RANGE MODELS SHOW LITTLE CHANGE TO THE OVERALL WEATHER
PATTERN INTO NEXT WEEK...WITH A BROAD UPPER LEVEL RIDGE OVER THE
WESTERN THIRD OF THE UNITED STATES AND A LARGE SCALE TROUGH OVER
THE OTHER TWO THIRDS OF THE COUNTRY. WITH THE EXCEPTION OF THE
RELATIVELY STRONG TROUGH OVER THE EASTERN UNITED STATES...THIS
PATTERN IS TYPICAL FOR EARLY AUGUST WITH MONSOON FLOW OVER THE
WEST. THEREFORE...CAN NOT RULE OUT A DAILY CHANCE OF SHOWERS AND
TSTORMS ACROSS MOST OF THE FORECAST AREA THROUGH THE WEEKEND.
MODELS SHOW PW/S INCREASING OVER ONE INCH ACROSS THE FORECAST
AREA THIS WEEKEND WITH DECENT LLVL INSTABILITY. WEAK SHORTWAVE
ENERGY MAY ENHANCE THE POTENTIAL FOR SHOWERS AND TSTORMS AS WELL
FRIDAY AND AGAIN ON SUNDAY. KEPT POP BETWEEN 20 TO 40 PERCENT
MAINLY ACROSS SOUTHEAST WYOMING...WITH VALUES BELOW 20 PERCENT
ACROSS WESTERN NEBRASKA DUE TO DRY AIR ALOFT. TEMPERATURES WILL BE
NEAR OR SLIGHTLY BELOW NORMAL WITH HIGHS IN THE 70S TO MID 80S.
SUNDAY APPEARS TO BE THE WARMEST DAY AHEAD OF A WEAK COOL
FRONT...WITH HIGHS IN THE 80S TO NEAR 90 POSSIBLE.

PRECIPITATION AND TSTORM CHANCES INCREASE EARLY NEXT WEEK WITH ALL
MODELS SHOWING A STRONG SHORTWAVE MOVING CLOCKWISE AROUND THE
UPPER LEVEL HIGH. THE AXIS OF MONSOON MOISTURE WILL BE RIGHT ALONG
THE FRONT RANGE BY MONDAY AND TUESDAY. THE ECMWF SHOWS THIS
SHORTWAVE BECOMING NEARLY STATIONARY ACROSS THE AREA AS WELL.
CONTINUED TO INCREASE POP EARLY NEXT WEEK WITH A FAVORABLE HEAVY
RAINFALL PATTERN WITH EAST TO SOUTHEAST UPSLOPE FLOW AND GOOD
INSTABILITY ALONG WITH PLENTY OF MOISTURE. A WEAK COOL FRONT WILL
PUSH ACROSS THE REGION...WHICH WILL RESULT IN COOLER THAN NORMAL
TEMPERATURES OVER THE AREA. LOWERED TEMPERATURES ON TUESDAY...INTO
THE MID TO UPPER 70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH NOON WEDNESDAY)
ISSUED AT 159 PM MDT TUE JUL 29 2014

WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE INTO LATE THIS
EVENING ACROSS MOST OF THE AREA...WITH THE EXCEPTION OF KCDR AND
KAIA WHICH WILL LIKELY BE NORTH OF THE HEAVIEST RAINFALL.
THUNDERSTORMS WILL GRADUALLY BECOME MORE ISOLATED AFTER MIDNIGHT
WITH THE LOSS OF SURFACE HEATING. HOWEVER...HEAVY RAINFALL IS
EXPECTED TO CONTINUE ACROSS MOST TERMINALS...ESPECIALLY SOUTHEAST
WYOMING AND FAR WESTERN NEBRASKA. KEPT IFR VIS DUE TO VERY HEAVY
RAIN...WITH THE POSSIBILITY FOR FOG AND LOW CIGS NEAR THE LARAMIE
RANGE. RAIN IS EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING.

IN ADDITION...LLVL WINDS WILL INCREASE NEAR THE LARAMIE RANGE AS A
700MB LOW DEVELOPS NEAR THE COLORADO/WYOMING BORDER TONIGHT. THIS
MAY RESULT IN STRENGTHENING SURFACE WINDS AND WIND DRIVEN RAIN FROM
KCYS...WESTWARD TO KRWL TONIGHT.

&&

.FIRE WEATHER...
ISSUED AT 200 PM MDT TUE JUL 29 2014

MINIMAL FIRE WEATHER CONCERNS. A STRONG STORM SYSTEM COMBINED
WITH MONSOON MOISTURE WILL GIVE WAY TO WIDESPREAD SHOWERS AND
THUNDERSTORMS ON TUESDAY AND WEDNESDAY. THE GREATEST COVERAGE WILL
BE ALONG AND ON EITHER SIDE OF THE LARAMIE RANGE WHERE A GENERAL 1
TO 2 INCHES OF RAIN CAN BE EXPECTED. COOLER TEMPERATURES AND NEW
MOISTURE WILL MITIGATE ANY FIRE WEATHER CONCERNS THROUGH MID WEEK.

&&

.HYDROLOGY...
ISSUED AT 200 PM MDT TUE JUL 29 2014

ALMOST A TROPICAL ENVIRONMENT OVER THE CWFA THIS AFTERNOON. STORMS
ARE PRODUCING VERY HEAVY RAIN FALL AMOUNTS. FOR EXAMPLE...LARAMIE
RECEIVED OVER A HALF INCH OF RAINFALL IN 45 MINUTES AND A REPORT
TO THE NORTHEAST OF LARAMIE SHOWED ALMOST .9 INCHES OF RAIN IN
JUST 35 MINUTES. FORECAST IS STILL ON TRACK WITH HEAVY RAIN
BECOMING MORE WIDESPREAD AS THE AFTERNOON WEARS ON. THINK WE WILL
BE SEEING MANY LOCATIONS WITH 1+ INCHES OF RAINFALL THIS AFTERNOON
AND EVENING. FLASH FLOOD WATCH CONTINUES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WYZ103-106-112-
     114>118.

NE...NONE.
&&

SHORT TERM...CLAYCOMB
LONG TERM...TJT
AVIATION...TJT
FIRE WEATHER...CLAYCOMB
HYDROLOGY...CLAYCOMB
Hazardous weather outlook, Jul 29, 4:53 AM MDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
453 AM MDT TUE JUL 29 2014

WYZ101>119-301100-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
453 AM MDT TUE JUL 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP BY AROUND MIDDAY AND WILL
BECOME WIDESPREAD THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS
EXPECTED NEAR THE LARAMIE RANGE AND ADJACENT FOOTHILLS. A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS WHERE 1 TO 2 INCHES
AND LOCALLY HEAVIER RAINFALL AMOUNTS WILL BE POSSIBLE. THESE
SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE ON WEDNESDAY.
HOWEVER...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL
RETURN FOR THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLASH FLOODING TO THE NATIONAL
WEATHER SERVICE AT 1-800-269-6220.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-301100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
453 AM MDT TUE JUL 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN
NEBRASKA PANHANDLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS MAY LINGER ACROSS THE SOUTHERN NEBRASKA
PANHANDLE ON WEDNESDAY. OTHERWISE...A DRIER PERIOD ANTICIPATED
INTO THE WEEKEND...WITH THUNDERSTORM CHANCES RETURNING FOR EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 29, 1:30 PM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT TUE JUL 29 2014

WYZ104-105-292030-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-SHIRLEY BASIN WY-
130 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON COUNTY UNTIL
230 PM MDT...

AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BATTLE MOUNTAIN...OR 44
MILES SOUTH OF CASPER...WHICH WAS NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL RAINFALL.

THIS STORM WILL BE NEAR...
RURAL NORTHEASTERN CARBON COUNTY THROUGH 230 PM MDT

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4239 10633 4221 10630 4221 10617 4208 10645
      4223 10658
TIME...MOT...LOC 1930Z 236DEG 5KT 4220 10641

COX
Special weather statement, Jul 29, 2:00 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT TUE JUL 29 2014

WYZ104-105-292100-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-SHIRLEY BASIN WY-
200 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALBANY AND
NORTHEASTERN CARBON COUNTIES UNTIL 300 PM MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BATTLE MOUNTAIN...OR 46 MILES SOUTH OF
CASPER...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL RAINFALL.

THIS STORM WILL BE NEAR...
RURAL NORTHEASTERN CARBON COUNTY THROUGH 300 PM MDT
RURAL NORTHWESTERN ALBANY COUNTY THROUGH 300 PM MDT

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4214 10596 4211 10630 4221 10633 4222 10602
TIME...MOT...LOC 2000Z 265DEG 13KT 4217 10618

COX
Special weather statement, Jul 29, 2:32 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT TUE JUL 29 2014

WYZ104-105-292130-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-SHIRLEY BASIN WY-
232 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALBANY AND
NORTHEASTERN CARBON COUNTIES UNTIL 330 PM MDT...

AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
BATTLE MOUNTAIN TO BATTLE MOUNTAIN...AND MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
RURAL NORTHWESTERN ALBANY COUNTY THROUGH 330 PM MDT
RURAL NORTHEASTERN CARBON COUNTY THROUGH 330 PM MDT
RURAL EASTERN CARBON COUNTY THROUGH 330 PM MDT

THROUGH 300 PM MDT...THE CORE OF THE THUNDERSTORMS PRODUCING THE
HEAVIEST RAIN...WILL REMAIN EAST OF HIGHWAY 487...TO THE EAST AND
SOUTHEAST OF BATTLE MOUNTAIN.

DO NOT CROSS ROADS WHERE WATER COVERS THE ROAD.

TURN AROUND...DO NOT DROWN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4221 10580 4191 10621 4208 10633 4223 10619
TIME...MOT...LOC 2030Z 308DEG 6KT 4217 10610 4205 10628

RUBIN
Special weather statement, Jul 29, 3:25 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT TUE JUL 29 2014

WYZ107-292230-
EAST PLATTE COUNTY WY-
325 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE COUNTY UNTIL 430
PM MDT...

AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLENDO RESERVOIR...OR 28 MILES NORTH OF
WHEATLAND...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

RAINFALL AMOUNTS UP TO ONE INCH PER HOUR WILL OCCUR WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL NORTHERN PLATTE COUNTY THROUGH 430 PM MDT
RURAL CENTRAL PLATTE COUNTY THROUGH 430 PM MDT
RURAL EASTERN PLATTE COUNTY THROUGH 430 PM MDT

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 106 AND
115...AS WELL AS

GLENDO STATE PARK...PRIMARILY OVER THE SOUTHERN HALF OF THE
RESERVOIR...TWO MOON CAMPGROUND AND CASSA ROAD.

IF YOU ENCOUNTER WATER COVERING THE ROAD...TURN AROUND...DO NOT
DROWN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4236 10470 4229 10503 4255 10506 4257 10496
TIME...MOT...LOC 2123Z 335DEG 9KT 4245 10497

RUBIN
Special weather statement, Jul 29, 3:41 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT TUE JUL 29 2014

NEZ003-019-021-292245-
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-
341 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTTS BLUFF...
NORTHWESTERN MORRILL AND EXTREME SOUTHWESTERN BOX BUTTE COUNTIES
UNTIL 445 PM MDT...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF MOOMAWS CORNER...OR 16 MILES
EAST OF SCOTTSBLUFF...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

RAINFALL AMOUNTS UP TO ONE INCH PER HOUR WILL OCCUR ALONG THE SCOTTS
BLUFF AND MORRILL COUNTY LINES...EAST OF LAKE MINATARE CAMPGROUND.

THIS STORM WILL BE NEAR...
MOOMAWS CORNER AROUND 425 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

IF WATER COVERS THE ROAD...TURN AROUND...DO NOT DROWN.

&&

LAT...LON 4184 10308 4174 10340 4198 10351 4200 10335
TIME...MOT...LOC 2140Z 337DEG 8KT 4190 10336

RUBIN
Local storm report, Jul 29, 3:42 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
342 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HEAVY RAIN       SHIRLEY BASIN           42.35N 106.21W
07/29/2014  M1.77 INCH       CARBON             WY   CO-OP OBSERVER

            FLOODING OF LOW LYING AREAS ON PROPERTY STILL OCCURRING
            AT 339 PM. FLASH FLOODING STARTED AROUND 1 PM.

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:02 AM MDTFlash Flood WatchCYSAlbany, Carbon, Converse, Laramie, Platte24 hr
Jul 29, 11:30 AM MDTSpecial Weather StatementCYSAlbany45 min
Jul 29, 11:39 AM MDTFlash Flood WarningCYSAlbany, Carbon, Converse6 hr
Jul 29, 12:48 PM MDTFlash Flood WarningCYSLaramie6 hr
Jul 29, 1:30 PM MDTSpecial Weather StatementCYS60 min
Jul 29, 2:00 PM MDTSpecial Weather StatementCYS60 min
Jul 29, 2:32 PM MDTSpecial Weather StatementCYSAlbany58 min
Jul 29, 2:56 PM MDTFlash Flood WarningCYSAlbany, Carbon3 hr
Jul 29, 3:25 PM MDTSpecial Weather StatementCYSPlatte65 min
Jul 29, 5:28 PM MDTSpecial Weather StatementCYSGoshen62 min
Jul 29, 5:50 PM MDTSpecial Weather StatementCYSLaramie55 min

Nearby

Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.